Send to

Choose Destination
Arch Pathol Lab Med. 1999 Jun;123(6):539-40.

Complex vascular lesions at autopsy in a patient with phentermine-fenfluramine use and rapidly progressing pulmonary hypertension.

Author information

Department of Pathology, University of California, San Diego, La Jolla, CA 92093-0624, USA.


Anorectic agents, such as aminorex and fenfluramine derivatives, have been associated previously with the development of primary pulmonary hypertension. The combination diet drug phentermine-fenfluramine (or "phen-fen") was recently marketed in the United States. We describe a case of a 39-year-old woman with rapidly progressing, fatal pulmonary hypertension following administration of phentermine-fenfluramine. Autopsy was remarkable for complex pulmonary vascular lesions most consistent with thrombotic arteriopathy.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Allen Press, Inc.
Loading ...
Support Center